Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/32820
Title: Axisymmetric shells and plates on tensionless elastic foundations
Authors: Hong, T
Teng, JG 
Luo, YF
Issue Date: 1999
Publisher: Pergamon Press
Source: International journal of solids and structures, 1999, v. 36, no. 34, p. 5277-5300 How to cite?
Journal: International journal of solids and structures 
Abstract: This paper first describes a finite element method for the large deflection analysis of axisymmetric shells and plates on a nonlinear tensionless elastic foundation. Through the use of discrete data points, any form of nonlinear elastic foundation behaviour can be easily modelled. The analysis is then validated by comparison with existing results for circular plates and beams as the only existing results for shells on tensionless foundations are found to be in error. Following this verification, the analysis is applied to investigate the behaviour of shallow spherical shells subject to a central concentrated load on tensionless linear elastic foundations. A number of insightful conclusions regarding the behaviour of such structure-foundation systems are drawn. The numerical results for shells are believed to be the first correct results, which may be useful in benchmarking results from other sources in the future.
URI: http://hdl.handle.net/10397/32820
ISSN: 0020-7683
EISSN: 1879-2146
DOI: 10.1016/S0020-7683(98)00228-5
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

16
Last Week
0
Last month
0
Citations as of Aug 17, 2017

WEB OF SCIENCETM
Citations

14
Last Week
0
Last month
0
Citations as of Aug 21, 2017

Page view(s)

40
Last Week
1
Last month
Checked on Aug 21, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.